Friday, April 20, 2012

The Show Must Go On

I am getting more tired of late and have been wondering why. I think it can be possibly attributed to two sources, my diet and the new medication that I am taking. I have not been eating well lately and I have lost 2.7kg in less than a month. I now weigh 60kgs. Due to insufficient nutrients intake, that's why I am feeling tired. I am now thinking how to increase my weight back.

For bones metastasis, I am taking the drug Boniva starting in April 2012 as part of the gammadelta therapy. It's a once monthly tablet but I think I did not follow the protocol fully when I took the drug. I am also considering taking the intravenous injection of Boniva instead for better absorption. Boniva is originally used to treat or prevent osteoporosis in women after menopause. The side effects of Boniva are are back pain, heartburn, stomach area pain, pain in your arms and legs, diarrhea, headache, muscle pain, and flu-like symptoms. I seems to be experiencing some of the side effects except for heartburn, diarrhea and headache. I was talking to someone in Hospice Malaysia and she addressed me as madam. She said I sound like a lady over the phone! Is it the drugs?

To prevent metastasis and also reduction in tumor, I am taking the drug cimetidine. Cimetidine is originally designed to treat ulcers of the stomach and intestines. Some of the common side effects include headache, dizziness, drowsiness, diarrhea and other less common effect includes mental/mood changes (e.g., agitation, confusion, depression, hallucinations), trouble urinating, stomach/abdominal pain, muscle/joint pain, breast swelling/soreness in males, decreased sexual ability (with very high doses of this medication). Long term taking of cimetidine can caused dementia. The following table shows the most common sites of cancer metastasis:

Cancer typeMain sites of metastasis
BreastLungs, liver, bones
ColonLiver, peritoneum, lungs
KidneyLungs, liver, bones
LungsAdrenal gland, liver, lungs
MelanomaLungs, skin/muscle, liver
OvaryPeritoneum, liver, lungs
PancreasLiver, lungs, peritoneum
ProstateBones, lungs, liver
RectumLiver, lungs, adrenal gland
StomachLiver, peritoneum, lungs
ThyroidLungs, liver, bones
UterusLiver, lungs, peritoneum

Source: National Cancer Institute

I am not sure if my current change in physiology is due to the side effects of the new drugs I am taking. I do feel very tired, pain in arms, neck, shoulders, abdomen and loss of weight which is a little abnormal, 2.7kg in less than a month. From the list of side effects of the drugs I am taking, it does seems to suggest that.

My next batch of drugs would be arriving from New York next week. The Cytoxan (cyclophospamide) which is part of the metronomic chemotherapy that I will be taking for lung and lymph node metastasis and also to prevent tumor growth. Nausea and vomiting commonly occur with cyclophosphamide therapy. Anorexia and, less frequently, abdominal discomfort or pain and diarrhea may occur.

As with any medicine, side effects are possible. However, not everyone who takes the medication will experience side effects. In fact, some people tolerate it quite well. When side effects do occur, in some cases, they are minor and either require no treatment or can easily be treated by the healthcare provider.

I think when I am already in such a poor health condition, I will just have to bear and manage the side effects for the good of the larger picture especially when they are not of life threatening in nature. My friend, Joanne from New Zealand asked me for Plan B. I don't have a plan B.


  1. Hi CT,

    I wondering if you have tried the herbs recommended by "Health through God's Pharmacy" by Maria Treben? May be worth a try :). BTW are you still under CA Care Therapy?

    Take care!

    1. No, I have not tried any of the herbs. Anyway, thanks for sharing the information.

      I have stopped the CA Care therapy for the time being as I am now embarking on some new therapies on the recommendation by my doctor from New York.